ChloeMae

118d

I want to come off my lamotrigine (lamictal 100mg). I take it for anxiety and as a mood stabilizer (I have extreme anxiety, I don’t have bipolar or seizures or anything).
Coming off because for the time I’ve been taking it the side effects overpower the good it does (ex: night sweats, night terrors, memory loss, poor concentration, decreased sex drive, insomnia)
I did lose a lot of weight on it & I was wondering if
1. Will I gain weight coming off
2. Will my sex drive come back
3. Any other adverse side effects people gave experienced coming off of it?
4. How long until I stabilize again after discontinuing
5. Do you recommend starting with lowering it by half a dose / quarter or were you fine stopping cold Turkey?

I know it’s a lot of questions but I’m so nervous of the side effects (withdrawal) & have been wanting to come off of it for a year or so but stuff I read has freaked me out so I would love to hear some input

Lamotrigine

Anxiety (Including GAD)

Depression

View all
  • Serenity_Love

    118d

    I am not sure as to what could happen once you stop. I would taper down slowly tho. I took it last year as a mood stabilizer and the symptoms outweighed the benefits for me as well. I didn't notice my mood improving but it increased my heart rate to high 90s into the 130s most of the time at rest or minimal activity and some chest pain so it wasn't for me. My Dr told me I could just stop taking it cold turkey, so I did. I was on it for about a month or a bit longer but yeah. I didn't withdrawal that I noticed. I would talk to your Dr about your concerns tho

    • ChloeMae

      117d

      thank you so much, I appreciate it! I wish I never got on it & stayed on it for so long 😅😅

  • aries02

    117d

    I was on 100mg as well and stopped cold turkey without any withdrawals. My mind felt much clearer, my memory improved, and my sex drive was back to normal in like a week. I didn’t have weight change while on it though so I can’t speak to if that will change. However, I did gain a ton of weight on lexapro and lost it pretty quickly after I stopped taking it. Not sure if there’s any similarities

    • ChloeMae

      113d

      how long were u on lamictal for?

      • aries02

        113d

        i don’t remember exactly, maybe 4/5 months

  • Doyle

    117d

    Never stop any med cold turkey without speaking to your doctor first. There are meds that if you go off cold turkey can kill you. Your doctor can help you get off of it in a safe manner. I recommend always speaking with your doctor about your concerns and what you are looking for. That is the best way to get the help that you need and want.

  • suspiciouscat

    117d

    def talk to ur doctor before going off a med. i went off my meds cold turkey once and had terrible withdraws

  • Cece7

    113d

    Make sure you talk to your doctor before stopping anything, I know that they have specific ways to stop medications without it being too hard on your body

  • chickybones

    112d

    Taper down, try low dose abilify, its helped me so much with no side effects

    • ChloeMae

      112d

      I’ll check that out! Tyty

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.